Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 129, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 10, 2011, 8:34 PM EDT for 4 counties in Kentucky. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2011, 8:34 PM EDT (00:34 UTC)
- Expired
- May 10, 2011, 9:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Bath County, KY, Menifee County, KY, Morgan County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 51 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 8:36 PM EDT | HAIL 1.75 | Clearfield, KY | |
| May 10, 9:15 PM EDT | HAIL 0.88 | Ezel, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 7:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
923
WUUS53 KJKL 110034
SVRJKL
KYC011-165-175-205-110115-
/O.NEW.KJKL.SV.W.0129.110511T0034Z-110511T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
834 PM EDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
NORTHEASTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
WESTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 915 PM EDT
* AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOREHEAD...AND MOVING SOUTH AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LICK FORK...COGSWELL AND PELFREY AROUND 840 PM EDT.
BANGOR...ZILPO...YALE AND CRANEY AROUND 845 PM EDT.
PARAGON AND LEISURE AROUND 850 PM EDT.
BIG WOODS AND BLAZE AROUND 855 PM EDT.
ARNETT...KELLACEY...EBON AND ZAG AROUND 900 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ARNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3826 8337 3784 8320 3783 8345 3785 8347
3822 8357
TIME...MOT...LOC 0034Z 346DEG 26KT 3815 8346
WIND...HAIL 60MPH 1.75IN
$$
KAS2 follow-up statements
090
WWUS53 KJKL 110048
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
848 PM EDT TUE MAY 10 2011
KYC011-165-175-205-110115-
/O.CON.KJKL.SV.W.0129.000000T0000Z-110511T0115Z/
ROWAN KY-BATH KY-MORGAN KY-MENIFEE KY-
848 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MENIFEE...WESTERN MORGAN...EXTREME SOUTHEASTERN BATH AND SOUTHERN
ROWAN COUNTIES UNTIL 915 PM EDT...
AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LICK
FORK...MOVING SOUTH AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BIG WOODS AND BLAZE AROUND 855 PM EDT.
KELLACEY...EBON...ZAG AND DAN AROUND 900 PM EDT.
ARNETT...OMER...TWENTYSIX AND POMP AROUND 905 PM EDT.
PEKIN...NEW CUMMER...HENRY AND WOODSBEND AROUND 910 PM EDT.
MIZE AROUND 915 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ARNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3819 8334 3784 8320 3783 8345 3785 8347
3813 8351
TIME...MOT...LOC 0048Z 346DEG 26KT 3805 8343
WIND...HAIL 60MPH 1.75IN
$$
KAS133
WWUS53 KJKL 110100
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
900 PM EDT TUE MAY 10 2011
KYC011-165-175-205-110115-
/O.CON.KJKL.SV.W.0129.000000T0000Z-110511T0115Z/
ROWAN KY-BATH KY-MORGAN KY-MENIFEE KY-
900 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MENIFEE...WESTERN MORGAN...EXTREME SOUTHEASTERN BATH AND EXTREME
SOUTH CENTRAL ROWAN COUNTIES UNTIL 915 PM EDT...
AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ZAG...MOVING SOUTH AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TWENTYSIX...KELLACEY...DEHART AND ARNETT AROUND 905 PM EDT.
HENRY...WOODSBEND...OMER AND LICKING RIVER AROUND 910 PM EDT.
NEW CUMMER...GRASSY CREEK...LIBERTY ROAD AND GREEAR AROUND 915 PM
EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ARNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3783 8345 3785 8347 3806 8350 3806 8329
3784 8320
TIME...MOT...LOC 0100Z 340DEG 22KT 3798 8338
WIND...HAIL 60MPH 1.00IN
$$
KASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:24 PM EDT, 10 minutes earlier.
Area forecast discussion, May 10, 8:24 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 824 PM EDT TUE MAY 10 2011 .SHORT TERM.../THE REST OF TONIGHT/...UPDATED ONGOING TSRA ACTIVITY IS CONFINED TO THE AREA NORTH OF THE MOUNTAIN PARKWAY. HAVE REDUCED THE SEVERE WATCH TO INCLUDE THE PRIMARY THREAT AREA. THE TUNDERSTORMS SEEM TO WANT TO CONTINUE WITH AN MCV CREATING STRONG STORMS. EXPECT THE ACTIVITY TO SUBSIDE WITH THE PASSING OF THE MCV AND COOLING OF THE AIRMASS FOLLOWING THE SETTING SUN. WILL UPDATE AGAIN ONCE ACTIVITY QUIETS DOWN. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH FRIDAY/ A SURFACE WARM FRONT HAS EASED ITS WAY NORTHEAST THROUGH THIS AFTERNOON...CURRENTLY ALIGNED FROM NEAR FWA DOWN TO HTS. A SHORT WAVE TROUGH WAS ROTATING THROUGH SOUTHERN IL/IN. MOST OF THE BETTER ACTIVITY IS CURRENTLY ALIGNED ALONG AND JUST SOUTHWEST OF THE WARM FRONT. SEVERE STORMS HAVE FIRED UP IN NORTH CENTRAL KENTUCKY...WITH VERY LARGE HAIL THE PRIMARY CONCERN. THESE WILL CONTINUE TO DRIFT EAST AND SOUTHEAST WITH TIME. LOCATIONS ALONG AND NORTHEAST OF A LINE FROM MOUNT STERLING TO SALYERSVILLE...TO PIKEVILLE...WILL SEE THE BEST CHANCE OF SEEING SOME SEVERE THUNDERSTORMS THROUGH 8 PM. SOUTHWEST OF THIS BOUNDARY...CONVECTION LOOKS MORE UNLIKELY. EXPECT MUCH OF THIS ACTIVITY TO DIE DOWN THIS EVENING...HOWEVER WILL HOLD ONTO AT LEAST A SLIGHT CHANCE POP OVERNIGHT WITH THE POTENTIAL FOR ANY TRAVERSING OUTFLOW BOUNDARIES. THE MODELS ARE IN GOOD AGREEMENT THROUGH THE REST OF THE SHORT TERM...ALTHOUGH DETAILS CONTINUE TO BE A CHALLENGE. THE UPPER LEVEL RIDGE AXIS WILL BE RIGHT OVER US TOMORROW...BEFORE DRIFTING EAST BY THURSDAY. AS SUCH...WOULD EXPECT LESS CONVECTION FOR TOMORROW AFTERNOON AND EVENING...AND THEN A BIT MORE ON THURSDAY. INDIVIDUAL SHORT WAVE TROUGHS WILL BE DIFFICULT TO TIME...SO HAVE GENERALLY USED A DIURNAL TREND TO THE CONVECTION. FOR TEMPERATURES...NEAR RECORD HIGHS IN THE MID TO UPPER 80S ARE EXPECTED ON WEDNESDAY...WITH SLIGHTLY COOLER READINGS ON THURSDAY. LOWS WILL GENERALLY BE IN THE 60S DURING THE OVERNIGHT PERIODS. .LONG TERM.../FRIDAY NIGHT THROUGH TUESDAY/ LOOKING AT THE EXTENDED FORECAST BEGINNING ON FRIDAY...MODELS ARE CONSISTENT ON A RATHER SLOW PROGRESSION TO AN UPPER LEVEL LOW OVER THE CENTRAL PLAINS. THE EURO IS THE MODEL THAT REPRESENTS THIS PATTERN THE BEST ALONG WITH SOME SUPPORT FROM THE GEM SO WILL LEAN TO THE EURO/GEM FOR CHANGES. HOWEVER CONFIDENCE IS STILL LOW DUE TO THE RATHER HARD TO PIN DOWN PROGRESSION OF THE UPPER LEVEL LOW FRIDAY THROUGH THE REST OF THE EXTENDED. WITH NO PROMINENT SURFACE FEATURE TO AID IN CONVECTION IN THE EXTENDED...LOWERED POPS AND WENT WITH A MORE DIURNAL TREND TO THE EXTENDED. DID NOT SEE ANY POINT WHERE SOME LARGE SCALE LIFT WOULD AID IN CONVECTION SO KEPT POPS IN THE SLIGHT TO MID CHANCE RANGE. AS FOR TEMPERATURES...NO SPECIFIC POINT OR BOUNDARY AVAILABLE PRESENT TO AFFECT TEMPS SO THEY WERE NOT CHANGED MUCH AND ONLY SOME DIFFERENTIAL HEATING EFFECTS WERE ADDED. OVERALL...A MURKY EXTENDED IS ON TAP WITH NO SOLID SURFACE FEATURE. THEREFORE...WEATHER WILL BE CONVECTIVE DRIVEN. && .AVIATION.../00Z TO 24Z/...UPDATED THUNDERSTORM ACTIVITY IS CONTINUING OVER NORTHERN KENTUCKY. JKL WILL SEE THE BEST CHANCE OF THIS ACTIVITY BUT LOOKS TO STAY NORTH SO HAVE ONLY INCLUDED VCTS FOR JKL. LOZ AND SME ARE ALREADY STARTING TO CLEAR AND SAT PIC CONFIRMS THE OBS. EXPECT ACTIVITY TO WANE THIS EVENING WITH SOME VALLEY FOG A GOOD BET ONCE AGAIN TOWARDS DAWN. A RENEWED THREAT OF CONVECTION IS EXPECTED AGAIN WEDNESDAY AFTERNOON. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 1 AM EDT WEDNESDAY FOR KYZ044- 051-052-060-104-106>110-119-120. && SHORT TERM...GEOGERIAN/DUSTY LONG TERM....SHALLENBERGER AVIATION...DUSTY
Hazardous weather outlook, May 10, 8:10 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 810 PM EDT TUE MAY 10 2011 KYZ044-051-052-060-104-106>110-119-120-120315- FLEMING-BATH-ROWAN-MENIFEE-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN- FLOYD-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD... FRENCHBURG...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...INEZ...PIKEVILLE 810 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 272 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME STORMS THROUGH THIS EVENING...ESPECIALLY ALONG AND NORTHEAST OF A LINE FROM MOUNT STERLING...TO SALYERSVILLE...TO PIKEVILLE...MAY PRODUCE SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING WIND INTO EARLY THIS EVENING. KYZ050-058-059-068-069-079-080-083>088-111>118-120315- MONTGOMERY-ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER- INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG 810 PM EDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GEOGERIAN/DUSTY
In the hours before
Local storm report, May 10, 5:38 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
538 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL KENDALL SPRINGS 38.10N 83.78W
05/10/2011 M2.00 INCH BATH KY TRAINED SPOTTER
HAIL OCCURRED BETWEEN 410 AND 420 PM.
&&
TBREWERLocal storm report, May 10, 7:00 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
700 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL EWING 38.43N 83.86W
05/10/2011 E0.88 INCH FLEMING KY TRAINED SPOTTER
&&
TBREWERSpecial weather statement, May 10, 7:02 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 702 PM EDT TUE MAY 10 2011 KYZ044-102330- FLEMING- 702 PM EDT TUE MAY 10 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 730 PM EDT TUESDAY EVENING... FLEMING. AT 701 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FLEMINGSBURG...MOVING SOUTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TILTON AROUND 710 PM EDT...POPLAR PLAINS AROUND 715 PM EDT...HILLSBORO AROUND 725 PM EDT...RINGOS MILLS AROUND 730 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR EASTERN KENTUCKY. KAS
Special weather statement, May 10, 8:21 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 821 PM EDT TUE MAY 10 2011 KYZ044-110100- FLEMING- 821 PM EDT TUE MAY 10 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 900 PM EDT TUESDAY EVENING... FLEMING. AT 821 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEPTON...OR 6 MILES NORTHWEST OF FLEMINGSBURG...MOVING SOUTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CRAINTOWN AROUND 830 PM EDT...FLEMINGSBURG AROUND 835 PM EDT...DALESBURG AROUND 840 PM EDT...POPLAR PLAINS AROUND 845 PM EDT...WALLINGFORD AROUND 850 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 20 TO 30 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT WEDNESDAY MORNING FOR EASTERN KENTUCKY. KAS
Local storm report, May 10, 8:31 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
831 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL CRANSTON 38.26N 83.44W
05/10/2011 E1.00 INCH ROWAN KY LAW ENFORCEMENT
&&
TBREWERLocal storm report, May 10, 8:33 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
833 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL CRANSTON 38.26N 83.44W
05/10/2011 E1.00 INCH ROWAN KY FIRE DEPT/RESCUE
THE FIRE CHIEF REPORTED THAT QUARTER SIZE HAIL WAS
FALLING IN CRANSTON OFF KY 377.
&&
ARThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:07 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Fleming, Morgan, Rowan | 38 min |
| May 10, 8:27 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Martin, Pike | 48 min |
| May 10, 8:51 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Morgan | 39 min |
| May 10, 9:01 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 14 min |
| May 10, 9:10 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Menifee, Morgan, Wolfe | 65 min |
| May 10, 9:12 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 28 min |
| May 10, 9:17 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 13 min |
| May 10, 9:29 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin | 21 min |
| May 10, 9:32 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 28 min |
| May 10, 9:54 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Harlan, Knott, Letcher, Perry, Pike | 51 min |
| May 10, 10:05 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Harlan, Knott, Letcher, Magoffin | 39 min |
| May 11, 2:10 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Morgan, Pike | 35 min |
| May 11, 2:36 AM EDT | Flash Flood Warning | JKL | Elliott, Floyd, Johnson, Martin, Morgan | 3 hr |
| May 11, 7:23 AM EDT | Areal Flood Warning | JKL | Elliott, Floyd, Johnson | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.